I had a full thyroid removal Oct. My first dosage after the cancer biopsy came back as clear was 120mg Armour by my Endo. My surgeon also manages meds and on follow up visit with him the daily panic attack type symptoms were attributed by him to be from to high a dose of the Armour. Then took 30mg armour and 25mcg l-thyroxine. Felt great on that, if a little too good perhaps. Next labs showed low thyroid levels and we have cut the Armour to 15mg and gradually increased the L-thyroxine to 100mcg in 25mcg doses.
Gradually as we have increased the L-thyroxine I have had an increase in what for me are classic symptoms of an inflammatory gluten response. A severity which I have not experienced in about 3 yrs. After doing the research on the drug and the manufacturer. I guess we all 3(Dr., me and pharmacist) are not confident we are getting a gluten free product even though Mylan claims we are.
Heard from the Dr today(the surgeon who manages my meds, not the Endo who I do not like) and he wants me off all thyroid meds for one month. In theory I agree with this. Kinda of a lets clean the slate and see where we're at start fresh idea. Biggest problem being and this is where the question finally comes in. That scares me so much. What kind of peril can it cause my body to have no thyroids for a month.?
Is this somewhat normal protocol? I need some info or reassurance. I actually trust this doc a lot he has been doing this for a long time and is a whole health kind of guy as well as MD. I just don't want to be so freaked out and paranoid about the worst case scenarios if I do go off the meds that I make my self even more inflamed and sicker.
Any help would be appreciated. Grey have a great respect for the responses I have seen from you on this board which is why I joined and decided to post here.